MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE

C.R. BARD INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; NASOGASTRIC TUBE
Catalog Number 0042180
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after placing an orogastric tube for gastric decompression, the orogastric tube was verified with a kidney, ureter, and bladder x-ray and then hooked up to suction and whistling was noted, and the suction was not working.Upon inspection of the tube, the opening between the clear part of the tube and the pigtail was torn in two places, causing the air from the suction to pull through the hole in the torn tube rather than from the patient's stomach.The tube had to be removed, replaced, and re-verified.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: indications for use: bard nasogastric sump tubes are intended to be used for: decompression of stomach by suction or aspiration of gastric contents.Short-term administration of term tube feeding, lavage fluid and medications.Contraindications: patients with known tape or adhesive allergies.Warnings: 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Refl ux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for refl ux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fl uid through the prevent filter as this may result in blockage and leakage of fi lter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fi stula, gastric erosion and pulmonary & oral infections.Instructions for nasogastric tube insertion: 1.Explain the procedure to the patient.2.Carefully measure to find desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patients nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be inserted.5.Insert the tube through the nose aiming down and back.When the tube hits the pharynx, if patient is able, have him or her flex his/her head forward and swallow.Advance the tube as the patient swallows.If resistance is met, rotating the tube may facilitate placement.6.Continue to advance the tube until the marked position on the tube is reached.Do not advance beyond the marked length as coiling and or knotting of the tube in the stomach may occur.7.Confi rm tube placement per hospital policy.The tube has a radiopaque stripe facilitating x-ray confi rmation.If proper placement of tube within the stomach cannot be confi rmed, remove the tube gently and start the procedure again.8.Secure with a securement device or tape per hospital protocol.9.Ensure 5-in-1 adapter or lopez valve is snugly inserted into suction lumen to prevent suction loss.10.Keep blue vent lumen above the level of the patients stomach to prevent refl ux of stomach fluids into the blue lumen.11.Do not clamp air vent port while suction is being applied.Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® NASOGASTRIC SUMP TUBE
Common Device Name
NASOGASTRIC TUBE
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21950405
Report Number1018233-2025-03197
Device Sequence Number9121733
Product Code BSS
UDI-Device Identifier00801741052279
UDI-Public(01)00801741052279(11)240926(17)290731(10)NGJV3240
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0042180
Device Lot NumberNGJV3240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown